Alert archive / Illinois / Frost Advisories in 2011
Frost Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 27, 2011, 2:34 PM CDT for 29 counties in Illinois. It took effect at Oct 28, 2011, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 2:34 PM CDT (19:34 UTC)
- In effect from
- Oct 28, 2011, 2:00 AM CDT
- Expired
- Oct 28, 2011, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
All 29 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS73 KILX 271934 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 234 PM CDT THU OCT 27 2011 ...FROST LIKELY OVERNIGHT ACROSS CENTRAL ILLINOIS... .CLEARING SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR AREAS OF FROST LATER TONIGHT AND EARLY FRIDAY MORNING ACROSS CENTRAL ILLINOIS AS TEMPERATURES SETTLE INTO THE MIDDLE 30S. ILZ027>031-036>038-040>057-061>063-280400- /O.NEW.KILX.FR.Y.0005.111028T0700Z-111028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 234 PM CDT THU OCT 27 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. * TEMPERATURE...TEMPERATURES WILL SETTLE INTO THE MIDDLE 30S BY DAWN FRIDAY...WITH A FEW SPOTS IN LOW LYING RURAL AREAS DIPPING INTO THE LOWER 30S NORTH OF I-70. * IMPACTS...AREAS OF FROST WILL DEVELOP LATE TONIGHT AND EARLY FRIDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS WELL AS VALLEYS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT TAKEN INSIDE. && $$ 07
3 follow-up statements
032 WWUS73 KILX 280204 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 904 PM CDT THU OCT 27 2011 ...FROST LIKELY OVERNIGHT ACROSS CENTRAL ILLINOIS... .CLEARING SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR AREAS OF FROST LATER TONIGHT AND EARLY FRIDAY MORNING ACROSS CENTRAL ILLINOIS AS TEMPERATURES SETTLE INTO THE MIDDLE 30S. ILZ027>031-036>038-040>057-061>063-281000- /O.CON.KILX.FR.Y.0005.111028T0700Z-111028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 904 PM CDT THU OCT 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. * TEMPERATURE...EXPECT LOWS IN THE MIDDLE 30S BY DAWN FRIDAY...WITH A FEW SPOTS IN LOW LYING RURAL AREAS DIPPING INTO THE LOWER 30S NORTH OF I-70. * IMPACTS...AREAS OF FROST WILL DEVELOP LATE TONIGHT AND EARLY FRIDAY MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS WELL AS VALLEYS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT TAKEN INSIDE. && $$ SHIMON
514 WWUS73 KILX 280843 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 343 AM CDT FRI OCT 28 2011 ...FROST LIKELY OVERNIGHT ACROSS CENTRAL ILLINOIS... .CLEARING SKIES AND LIGHT WINDS THIS MORNING WILL SET THE STAGE FOR AREAS OF FROST EARLY THIS MORNING ACROSS CENTRAL ILLINOIS AS TEMPERATURES SETTLE INTO THE MIDDLE 30S. ILZ027>031-036>038-040>057-061>063-281300- /O.CON.KILX.FR.Y.0005.000000T0000Z-111028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 343 AM CDT FRI OCT 28 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...EXPECT LOWS IN THE MIDDLE 30S BY DAWN FRIDAY... WITH A FEW SPOTS IN LOW LYING RURAL AREAS DIPPING INTO THE LOWER 30S NORTH OF I-70. * IMPACTS...AREAS OF FROST WILL EARLY THIS MORNING...ESPECIALLY IN RURAL AND SHELTERED AREAS AS WELL AS VALLEYS. PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD SUFFER IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED OR NOT TAKEN INSIDE. && $$ HJS
550 WWUS73 KILX 281303 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 803 AM CDT FRI OCT 28 2011 ILZ027>031-036>038-040>057-061>063-281415- /O.EXP.KILX.FR.Y.0005.000000T0000Z-111028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 803 AM CDT FRI OCT 28 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ BAK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 27, 12:38 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 27, 12:38 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1238 PM CDT THU OCT 27 2011 .DISCUSSION... ISSUED 1040 AM CDT THU OCT 27 2011 FORECAST UPDATE PLANNED LATE THIS MORNING TO REMOVE MORNING WORDING AND GOING DRY REST OF THE DAY AS SKIES BECOME PARTLY TO MOSTLY SUNNY. HIGHS IN THE MID TO UPPER 50S LOOKS ON TRACK WITH NORTHWEST WINDS 8 TO 15 MPH AND A FEW GUSTS AROUND 20 MPH. THIS IS A GOOD 5 DEGREES BELOW NORMAL HIGHS FOR LATE OCTOBER IN THE LOWER 60S CENTRAL IL AND MID 60S SE IL. RADAR MOSAIC SHOWS LIGHT RAIN SHOWERS HAVE EXITED EAST OF IL LATE THIS MORNING WHILE MID LEVEL CLOUDS HAVE DECREASED NORTH OF LINCOLN WHERE CLOUDY SKIES BECOME MOSTLY SUNNY. TEMPS WERE 45 TO 50F WITH DEWPOINTS WERE IN THE UPPER 30S AND LOWER 40S...EXCEPT MID 30S OVER THE IL RIVER VALLEY. LATE MORNING SURFACE MAP SHOWS 1003 MB LOW PRESSURE DEEPENING NEAR PHILADELPHIA WITH ITS COLD FRONT EXTENDING THROUGH CENTRAL TN...NW PARTS OF MS/LA AND SOUTH TEXAS. 1026 MB HIGH PRESSURE OVER EASTERN CO WAS RIDGING EASTWARD TOWARD IL HELPING TO DECREASE THE MID LEVEL CLOUDS. ALOFT A 565 DM 500 MB LOW WAS OVER CENTRAL NM WITH AN UPPER LEVEL TROF OVER THE UPPER MS VALLEY. 12Z MODELS SHOWS CENTRAL IL IN BETWEEN SHORT WAVES THIS AFTERNOON BETWEEN THE GREAT LAKES REGION AND SOUTHERN PLAINS/LOWER MS VALLEY. HIGH PRESSURE TO CONTINUE TO DRIFT EAST INTO THE CENTRAL PLAINS AND NOSING INTO IL THIS AFTERNOON AS IT WEAKENS A BIT. UPPER LEVEL FLOW OVER IL TO BECOME MORE ZONAL DURING THE AFTERNOON AND TONIGHT KEEPING QUIET WEATHER. BROKEN TO OVERCAST MID LEVEL CLOUDS FROM LINCOLN SOUTH SHOULD CONTINUE TO DECREASE DURING THE AFTERNOON AS SKIES BECOME PARTLY TO MOSTLY SUNNY WITH SCATTERED CUMULUS CLOUDS APPEARING THIS AFTERNOON ESPECIALLY OVER EASTERN IL PER NAM AND GFS CURULE. 850 MB TEMPS MINUS 1-2C AND 925 MB TEMPS OF 3-6C TO KEEP TEMPS A BIT BELOW NORMAL DESPITE SOME SUNSHINE APPEARING WITH HIGHS IN THE MID 50S MOST AREAS...WITH AREAS FROM SPRINGFIELD SW REACHING UPPER 50S. NW WINDS 8 TO 15 MPH WITH FEW GUSTS AROUND 20 MPH...AND DIMINISHING LIGHT BY SUNSET AS HIGH PRESSURE BUILDS INTO THE AREA. HUETTL && .AVIATION... ISSUED 1235 PM CDT THU OCT 27 2011 VFR CONDITIONS SHOULD PREVAIL ACROSS THE CENTRAL IL TERMINAL AIRPORTS THROUGH FRIDAY...ASIDE FROM MVFR CEILINGS AROUND 2K FT AT CMI THE NEXT HOUR OR TWO. GENERALLY SCATTERED CUMULUS CLOUDS EXPECTED THIS AFTERNOON AND COULD BE BROKEN AT TIMES ALONG I-74 WITH CEILINGS 3.5-5KT. ALSO WILL HAVE VEIL OF HIGH CLOUDS ABOVE 15K FT OVER CENTRAL IL THIS AFTERNOON. DIRURNALLY DRIVE CUMULUS CLOUDS WILL DISSIPATE BY SUNSET AND HIGH CLOUDS SHIFT SOUTHEAST OF CENTRAL IL SO FAIR SKIES EXPECTED MOST OF TONIGHT AS N/NW WINDS 7-12 KTS WITH FEW GUSTS NEAR 18 KTS AT BMI AND CMI INTO MID AFTERNOON BECOME LIGHT AND VARIABLE TONIGHT. CLEARING SKIES AND LIGHTER WINDS DUE TO 1024 MB HIGH PRESSURE OVER EASTERN CO/WESTERN KS RIDGING EAST TOWARD IL. A BAND OF HIGH CLOUDS ABOVE 12K FT TO MOVE SE ACROSS CENTRAL IL LATE TONIGHT AND DECREASE LATER FRI MORNING. FEW CUMULUS CLOUDS COULD APPEAR AGAIN DURING MIDDAY FRI OVER EASTERN IL ESPECIALLY BY CMI. HUETTL && .PREV DISCUSSION... ISSUED 318 AM CDT THU OCT 27 2011 MOISTURE STREAMING INTO THE MIDLEVELS FROM THE SOUTHWEST THIS MORNING KEEPING PLENTY OF CLOUDS IN PLACE OVER THE FA. WITH SFC WINDS SLOWLY PICKING UP OUT OF THE NW...SETTING UP SOME BANDS OF SHOWERS/RADAR RETURNS THAT ARE BARELY PRODUCING SOME SPRINKLES/-RA OUT OF 10K FT. BUT THAT PRECIP LIKELY TO CONTINUE INTO THE MORNING AND PRESENT THE FIRST ISSUE FOR THE FORECAST. REMAINING ISSUES ARE A TROF DIGGING IN OVER THE MIDWEST FOR SUN NIGHT AND INTO MONDAY...AS WELL AS ANOTHER SYSTEM IN THE EXTENDED. SUN/MON IS A BIT OF AN ISSUE AS THE MODELS SEEM TO BE TRENDING FURTHER SOUTH AND INTO ILX CWA...WITH TIMING ISSUES BTWN THE GFS AND THE ECMWF. GFS IS FURTHER COMPLICATING IT THIS MORNING WITH THE 00Z RUN POINTING TO A POTENTIAL FOR TWO ROUNDS OF SHOWERS UNTIL THE SYSTEM MOVES OUT ON MONDAY. WITH SO MUCH IN FLUX WITH THIS SYSTEM...NO SURPRISE THERE ARE LOW POPS IN THE NRN PORTION OF THE STATE ALONE FOR SUN. SHORT TERM...TODAY AND TOMORROW... ON THE OTHER SIDE OF THE SCT RAIN SHOWERS FOR THIS MORNING...CLEARING AND COOLER CONDITIONS EXPECTED FOR THE NEXT COUPLE OF DAYS IN THE WAKE OF THE COLD FRONT. SOME CLEARING EXPECTED IN THE OVERNIGHT HOURS TONIGHT...WITH LIGHT TO CALM WINDS...WILL HAVE TO REVISIT THE POTENTIAL FOR FROST. AND THOUGH THE FORECAST DWPTS ARE A LITTLE TOO LOW WITH THE CHANCE FOR FOG...THE AMOUNT OF LLVL MOISTURE THAT MAY GET TRAPPED IN WITH CONTINUED CLOUD COVER AND RATHER NON AGGRESSIVE ADVECTION IN FROM THE NW...WILL HAVE TO KEEP AN EYE ON THIS AFTERNOONS XOVER TEMPS. TOMORROW WILL SEE A LITTLE MORE SUN...AND TEMPS EVER SO SLIGHTLY WARMER THAN TODAY. LONG TERM...SATURDAY THROUGH THURSDAY... MAJORITY OF THE FORECAST STORY FOR THE EXTENDED TOLD IN THE FIRST PARAGRAPH OF THE DISCUSSION. SYSTEM FOR SUN/MON IS TRENDING FURTHER SOUTH AND CHANGING ITS TIMING CONSIDERABLY BTWN THE GFS AND ECMWF. GFS IS FURTHER COMPLICATING THE MATTER IN THE 00Z RUN. GFS IS HINTING AT POTENTIAL FOR TWO ROUNDS OF SHOWERS UNTIL THE SYSTEM MOVES OUT ON MONDAY. WITH SO MUCH IN FLUX WITH THIS SYSTEM...NO SURPRISE THERE ARE LOW POPS IN THE NRN PORTION OF THE STATE ALONE FOR SUN. DRY AGAIN THROUGH THE FIRST PORTION OF THE WORKWEEK UNTIL ANOTHER SYSTEM IS MOVING THROUGH THE MIDWEST MIDWEEK...WITH A COLD FROPA ON WED/THURSDAY AND SIGNIFICANT DIFFERENCES AGAIN BTWN THE GFS AND THE ECMWF...WITH THE ECMWF BEING FAR MORE AGGRESSIVE WITH THE BOUNDARY...THE WAVE TO THE SOUTH...AND THE CONVECTIVE FEEDBACK JUST A BIT ALONG THE FRONT POSSIBLY DEEPENING THE UPPER TROF. HESITATE TO GET TOO MUCH POP IN THE FORECAST JUST YET AS THE ALLBLEND LIKELY PULLED UP A BIT BY THE ECMWF. HAVE DROPPED IT TO CHANCE FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 27, 10:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1047 AM CDT THU OCT 27 2011 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1047 AM CDT THU OCT 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
Nearby
Frost Advisories in Illinois, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.